Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 43, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2010, 5:21 AM EDT for Meriwether County, Troup County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2010, 5:21 AM EDT (09:21 UTC)
- Expired
- May 3, 2010, 6:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
477
WUUS52 KFFC 030921
SVRFFC
GAC199-285-031000-
/O.NEW.KFFC.SV.W.0043.100503T0921Z-100503T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 AM EDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 600 AM EDT
* AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF LAGRANGE TO LAGRANGE
TO WEST POINT...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOGANSVILLE...LONE OAK...LUTHERSVILLE AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3301 8515 3315 8513 3319 8511 3318 8506
3322 8493 3322 8486 3318 8485 3319 8484
3322 8483 3323 8465 3322 8450 3318 8451
3300 8468 3287 8518 3295 8521
TIME...MOT...LOC 0921Z 253DEG 43KT 3316 8502 3304 8503
3293 8514
$$1 follow-up statement
891
WWUS52 KFFC 030944
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 AM EDT MON MAY 3 2010
GAC199-285-031000-
/O.CON.KFFC.SV.W.0043.000000T0000Z-100503T1000Z/
TROUP GA-MERIWETHER GA-
544 AM EDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR NORTHERN MERIWETHER AND TROUP COUNTIES...
AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LUTHERSVILLE TO LONE OAK TO
MOUNTVILLE...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENVILLE...ROCKY MOUNT...WOOSTER AND ALVATON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3301 8515 3315 8513 3319 8511 3318 8506
3322 8493 3322 8486 3318 8485 3319 8484
3322 8483 3323 8465 3322 8450 3318 8451
3300 8468 3287 8518 3295 8521
TIME...MOT...LOC 0944Z 244DEG 44KT 3329 8472 3317 8473
3306 8484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:16 AM EDT, 5 minutes earlier.
Area forecast discussion, May 3, 5:16 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 AM EDT MON MAY 3 2010 .SHORT TERM /TODAY THROUGH WEDNESDAY/... BAND OF CONVECTION CURRENTLY ADVANCING ACROSS NORTH AND WEST CENTRAL GEORGIA THIS MORNING. ATMOSPHERE OVER THE STATE REMAINS MODERATELY UNSTABLE WITH MODERATE SHEAR. SHEAR IS FAIRLY UNIDIRECTIONAL BUT THERE IS STILL DECENT SPEEDS FROM 1KM TO 3KM. MODELS SHOW THIS LOW LEVEL SHEAR DIMINISHING THROUGHOUT THE DAY AS THE SYSTEM SETTLES INTO CENTRAL GEORGIA. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE...THE MORE IMMEDIATE THREAT REMAINS HEAVY RAIN AND FLOODING. THE PRECIPITATION SHOULD BE ENDING BY THIS AFTERNOON ACROSS NORTH GEORGIA...BUT WILL LINGER ACROSS CENTRAL GEORGIA THROUGH THE DAY TUESDAY. THE UPPER LEVEL PATTERN IS STILL EXPECTED TO QUICKLY TRANSITION TO AN ESSENTIALLY ZONAL PATTERN BY LATE TUESDAY. WEAK SHORT WAVE SWEEPING THROUGH THE FLOW TUESDAY WILL HELP TO STALL THE RAIN ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. PRECIPITATION SHOULD BE SOUTH OF THE FORECAST AREA BY WEDNESDAY AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER LEVELS ARE DOMINATED BY A VERY FLAT...ZONAL FLOW PATTERN THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. THE PATTERN DOES START TO REAMPLIFY TOWARD NEXT WEEKEND AS A SHORT WAVE SWEEPS THROUGH THE OHIO VALLEY AND BEGINS DEEPENING ON THE EAST COAST. ONLY REAL EFFECT THIS WILL HAVE ON GEORGIA IS TO PUSH A WEAK COLD FRONT INTO THE STATE LATE FRIDAY OR SATURDAY. THERE IS A CHANCE OF SOME PRECIPITATION WITH THIS SYSTEM...BUT CONFIDENCE IS ONLY SO SO RIGHT NOW CONCERNING TIMING AND STRENGTH OF THIS SYSTEM. && .HYDROLOGY... BAND OF HEAVY PRECIPITATION ACROSS WEST CENTRAL AND NORTH GEORGIA AT THIS TIME SHOULD CONTINUE TO SLOWLY SHIFT EAST AND SOUTHEAST THROUGH THE DAY TODAY. I WILL CONTINUE THE CURRENT WATCHES IN THEIR PRESENT FORMATS. && .AVIATION... THE BAND OF RAIN AND THUNDERSTORMS WILL SLOWLY SINK SOUTH THROUGH THE DAY. MVFR TO OCNL IFR CIGS IN THIS BAND WILL PERSIST AS IT SINKS SOUTH. THE BACK EDGE WILL REACH AN ATL-AHN LINE AROUND 18Z...AND TO A CSG-MCN LINE BY 03Z TONIGHT. AS THE BACK EDGE PASSES...CIGS WILL BEGIN RISING AND BY 00Z MOST OF ATL/AHN AREA WILL SEE A FEW HIGH LEVEL CLOUDS. THE CSG/MCN WILL SEE THE CIGS BEGIN TO RISE AFTER 03Z...HOWEVER AS THE SYSTEM SLOWS AS IT MOVES INTO SOUTH GEORGIA...MID LEVEL CLOUDS WILL REMAIN OVER CSG/MCN. WINDS WILL REMAIN SOUTHWEST WITH FREQUENT GUSTS TO AROUND 20KTS. HOWEVER AFTER THE PRECIP PASSES...WINDS WILL BECOME WEST TO NORTHWEST AROUND 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 80 59 85 53 88 / 100 40 20 5 5 ATLANTA 79 59 84 58 86 / 100 30 10 5 5 BLAIRSVILLE 78 54 81 48 83 / 100 20 10 10 10 CARTERSVILLE 79 53 84 52 88 / 100 20 10 10 10 COLUMBUS 81 65 85 59 89 / 100 50 30 5 5 GAINESVILLE 77 58 83 55 86 / 100 30 10 10 10 MACON 82 64 85 58 89 / 90 60 40 5 5 ROME 80 53 84 52 88 / 90 20 10 10 10 PEACHTREE CITY 79 55 85 52 88 / 100 40 20 5 5 VIDALIA 85 71 83 64 87 / 60 60 60 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY... CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL... GLASCOCK...HANCOCK...HOUSTON...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH... PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKINSON. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS... HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK... PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON... WHITE...WHITFIELD...WILKES. && 20
Hazardous weather outlook, May 3, 4:50 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 AM EDT MON MAY 3 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 450 AM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY...AND ACROSS CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A SLOW MOVING COLD FRONT OVER THE TENNESSEE VALLEY WILL MOVE SLOWLY INTO GEORGIA TODAY AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE HEAVY RAINS WHICH COULD CAUSE FLOODING OF CREEKS AND STREAMS. FOR MORE INFORMATION ON THE FLOODING POTENTIAL...SEE THE LATEST FLASH FLOOD AND FLOOD WATCH STATEMENTS. ANOTHER HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... CAPES TODAY WILL RANGE FROM 200 TO 400 WITH K INDEX VALUES HOLDING IN THE 35 TO 40 RANGE. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT...THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY...AND THEN IN CENTRAL GEORGIA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL GEORGIA ON TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 3, 3:44 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 AM EDT MON MAY 3 2010 GAZ023-030845- 344 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN HALL COUNTY UNTIL 445 AM EDT... AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF OAKWOOD TO FLOWERY BRANCH...MOVING NORTHEAST AT 65 MPH. WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. IN ADDITION...VERY HEAVY RAINFALL CAN BE EXPECTED AS THIS ACTIVITY MOVES ACROSS THE COUNTY. THE RUNOFF FROM THESE STORMS MAY RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES...ESPECIALLY ACROSS SOUTHERN HALL COUNTY. WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
Special weather statement, May 3, 4:30 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EDT MON MAY 3 2010 GAZ032-033-043-030915- 430 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZE HAIL IN DOUGLAS...COBB AND FULTON COUNTIES UNTIL 515 AM EDT... AT 421 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHAPEL HILL...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS...COBB AND FULTON COUNTIES THROUGH 515 AM EDT. HEAVY RAIN IS ALSO LIKELY WITH THIS STORM AND MAY RESULT IN FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SWEETWATER CREEK STATE PARK...DOUGLASVILLE...CHAPEL HILL...LITHIA SPRINGS...AUSTELL...SIX FLAGS OVER GEORGIA...MABLETON...JIM R MILLER PARK...BOLTON...SMYRNA...BANKHEAD...MIDTOWN...WHITE WATER PARK...DOBBINS AIR RESERVE BASE AND VININGS.
Special weather statement, May 3, 4:51 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 AM EDT MON MAY 3 2010 GAZ034-045-047-030930- 451 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZE HAIL IN WALTON...DEKALB AND GWINNETT COUNTIES UNTIL 530 AM EDT... AT 445 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA VISTA...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALTON...DEKALB AND GWINNETT COUNTIES THROUGH 530 AM EDT. HEAVY RAIN IS ALSO LIKELY WITH THIS STORM AND MAY RESULT IN FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LA VISTA...KIRKWOOD...EAST LAKE...BROOKHAVEN...SCOTTDALE...AVONDALE ESTATES...DECATUR...DRUID HILLS...DORAVILLE...CHAMBLEE...CLARKSTON ...MECHANICSVILLE...PINE LAKE...STONE MOUNTAIN AND TUCKER.
Special weather statement, May 3, 5:03 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 AM EDT MON MAY 3 2010 GAZ053-066-067-031000- 503 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TROUP... MERIWETHER AND COWETA COUNTIES UNTIL 600 AM EDT... AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES WEST OF STATE LINE PARK TO 18 MILES WEST OF WEST POINT...MOVING EAST AT 50 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP... MERIWETHER AND COWETA COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...ABBOTTSFORD... PIEDMONT HEIGHTS...WEST POINT...WARES CROSSROADS...CANNONVILLE... HILLCREST...LONG CANE...LAGRANGE...BAUGHS CROSSROADS...LOUISE... HARRISONVILLE...SMITHS CROSSROAD...HOGANSVILLE AND SAINT MARKS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, May 3, 5:17 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT MON MAY 3 2010 GAZ033>035-042>045-052-031015- 517 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEARD...DOUGLAS... CARROLL...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES UNTIL 615 AM EDT... AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM LAWRENCEVILLE TO 10 MILES SOUTHWEST OF FRANKLIN...MOVING NORTHEAST AT 50 MPH. RAINFALL AMOUNTS AROUND ONE INCH THROUGH 615 AM EDT CAN BE EXPECTED ACROSS HEARD ...DOUGLAS...CARROLL...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES...INCLUDING AREAS AROUND BUCKHEAD...SUWANEE...SUGAR HILL...NORCROSS...DULUTH...BROOKHAVEN...DORAVILLE...CHAMBLEE AND DUNWOODY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY WITH TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS. 16
Special weather statement, May 3, 5:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 AM EDT MON MAY 3 2010 GAZ023>025-031000- 521 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN JACKSON...BANKS AND HALL COUNTIES UNTIL 600 AM EDT... AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTNUT MOUNTAIN...MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JACKSON... BANKS AND HALL COUNTIES THROUGH 600 AM EDT. HEAVY RAIN IS ALSO LIKELY WITH THIS STORM AND MAY RESULT IN FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HOSCHTON...BRASELTON ...CHESTNUT MOUNTAIN...AQUALAND PARK...LAKE LANIER ISLANDS ...OAKWOOD...FLOWERY BRANCH...CANDLER...ROAD ATLANTA-LANIER SPEEDWAY...PENDERGRASS...TALMO...GAINESVILLE...MAYSVILLE...LULA AND GILLSVILLE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:27 AM EDT | River Flood Warning | FFC | Dade | 20 hr |
| May 3, 6:06 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| May 3, 6:24 AM EDT | Flash Flood Warning | FFC | Carroll, Cobb, Douglas | 6 hr |
| May 3, 7:03 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 10 hr |
| May 3, 8:58 AM EDT | River Flood Warning | FFC | Forsyth | 10 hr |
| May 3, 8:58 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 27 hr |
| May 3, 9:43 AM EDT | River Flood Warning | FFC | Gwinnett | 19 hr |
| May 3, 10:24 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 9 hr |
| May 3, 10:24 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| May 3, 10:43 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 40 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Fulton | 9 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Cobb | 5 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| May 3, 2:31 PM EDT | Tornado Warning | FFC | Hancock, Warren | 44 min |
| May 3, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 54 min |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 6 hr |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 7 hr |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 58 hr |
| May 3, 3:27 PM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren | 48 min |
| May 3, 3:47 PM EDT | Tornado Warning | FFC | Glascock, Washington | 43 min |
| May 3, 4:17 PM EDT | Tornado Warning | FFC | Glascock, Jefferson, Warren | 40 min |
| May 3, 5:01 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| May 3, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Telfair, Wilcox | 53 min |
| May 3, 6:34 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 108 min |
| May 3, 7:07 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 24 hr |
| May 3, 7:35 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 50 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.